MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Kit, 14Fr Introducer, 13cm&25cm, Sterile; Introducer, Catheter (Sheath)

Abiomed, Inc. - 1220648 Kit, 14Fr Introducer, 13cm&25cm, Sterile; Introducer, Catheter (Sheath)
Catalog Number 0052-3046
Medical Device Problem Codes Use of Device Problem (1670); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The impella cp was inserted via a 14fr introducer at the left femoral artery to support the 65 year old male patient who had been admitted in with acute myocardial infarction and cardiogenic shock (cgs).The patient's presentation per documentation was society for cardiovascular angiography and interventions (scai) stage d shock at pump insertion.Underlying medical history and comorbidities were not shared.Prior to the pump insertion the patient was supported by inotropes, vasopressors, and respiratory support.The cp was inserted via the 14fr introducer, but they did not follow best practices and remove the introducer.The introducer was retained within the femoral artery and the patient was then transferred to the tertiary medical center.On the day of implant the team observed the urine color to change and was noted as "red".The hematuria prompted the team to assess pump positioning with echo imaging.The pump was noted to be in correct position.The team also determined the volume to be appropriate.These findings prompted the team to question if the patient was in right ventricle failure in addition to the cgs.Per the flow chart the right sided hemodynamics were elevated with pulmonary artery pressure being 50/30 and the pulmonary artery pulsatility index was lower than expected at 0.7.On the following day, the team removed the 14fr introducer and cp pump to escalate to an axillary artery placed impella 5.5.The team performed a cutdown to explant and had to include the surgical team to achieve hemostasis.Blood products were infused via the cell saver, but amount infused was not documented.The cp pump had supported for just over 1 day when explanted and escalated.During the cp support the device functioned as expected, performance level p-8 with 3.4l/min flow with 5% dextrose in water with sodium bicarbonate in the purge solution.Post escalation the patient survived and to date remains on support.No further treatment for hematuria or the vessel access was performed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Kit, 14Fr Introducer, 13cm&25cm, Sterile
Common Device Name
Introducer, Catheter (Sheath)
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Abiomed, Inc.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
+1(781)493-4967
MDR Report Key50045724
Report Number1220648-2026-10924
Device Sequence Number15857406
Product Code DYB
UDI-Device Identifier00813502013474
UDI-Public(01)00813502013474(17)280831(10)S10147203
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10147203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2026
Supplement Date Received by Manufacturer07/31/2026
09/04/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date08/04/2026
09/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight224 LB
Patient RaceWhite